MAUDE Adverse Event Report: IMPERATIVE CARE, INC. ZOOM 71 REPERFUSION CATHETER

IMPERATIVE CARE, INC. ZOOM 71 REPERFUSION CATHETER
Model Number ICRC071137
Health Effect - Clinical Codes Myocardial Infarction (1969); Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Imperative care zoom 71 reperfusion catheter distal fractured leading to retained portion in the pt's cervical ica loop to the distal right m1 segment.The pt presented with an acute distal right m1 cerebral occlusion and was taken for mechanical thrombectomy.A zoom 88 aspiration catheter was positioned in the petrous internal carotid artery from a right groin access past a 380 degree vascular loop in the upper right cervical ica.Three imperative care pump aspiration only passes were performed using zoom 71 aspiration catheter in combination with zoom 35 aspiration catheter which were unsuccessful to remove the thrombus.Then, a fourth pass was performed using a velocity micro catheter which was used to deploy a stryker 4 mm x 28 mm trevo nxt stent retriever over the thrombus, and the zoom 71 aspiration was advanced to the thrombus interface, and the zoom 71 was connected to pump aspiration after removal of the velocity micro catheter.After two mins, the retriever and zoom 71 catheter were withdrawn together.During the pull back of the thrombus, there was tension generated which resulted in the zoom 71 catheter fracturing in the cervical ica loop.The retriever was successfully removed, and the proximal 3/4 of the catheter were removed.The distal portion of the catheter was retained in the right cervical ica loop to the distal right m1 segment.Product: zoom 1 reperfusion catheter lot f2434801 / fg00543-11 by imperative care, inc.Attempts to re-access the retained catheter via fractured portion with the microcatheter and microwave to remove with a retriever was unsuccessful as the fractured portion was deformed and resting against the wall.Attempt to retrieve with a snare was also unsuccessful.It was also not possible to navigate 021 and 027 microcatheter around the catheter beyond the supraclinoid ica due to insufficient room in the vessel.There was flow around the catheter to the right ica and right anterior cerebral artery but not flow to the right middle cerebral artery.I consulted on call vascular surgeon, and there was no open solution from his standpoint given circumstances and high location.Outside hospital provider also recommended leaving the retained foreign catheter as i had exhausted all options.There was no intracranial hemorrhage in the post op head ct after the mechanical thrombectomy.The pt went on to complete his right mca infarct the next day.
 
Event or Problem Description
Imperative care zoom 71 reperfusion catheter distal fracture leading to retained portion in the patient's cervical ica loop to the distal right m1 segment.The patient presented with an acute distal right m1 cerebral occlusion and was taken for mechanical thrombectomy.A zoom 88 aspiration catheter was positioned in the petrous internal carotid artery from a right groin access past a 360 degree vascular loop in the upper right cervical ica.Three imperative care pump aspiration only passes were performed using zoom 71 aspiration catheter in combination with zoom 35 aspiration catheter which were unsuccessful to remove the thrombus.Then, a fourth pass was performed using a velocity micro catheter which was used to deploy a stryker 4 mm x 28 mm trevo nxt stent retriever over the thrombus, and the zoom 71 aspiration was advanced to the thrombus interface, and the zoom 71 was connected to pump aspiration after removal of the velocity micro catheter.After two minutes, the retriever and zoom 71 catheter were withdrawn together.During the pull back of the thrombus, there was tension generated which resulted in the zoom 71 catheter fracturing in the cervical ica loop.The retriever was successfully removed and the proximal 3/4 of the catheter were removed.The distal portion of the catheter was retained in the right cervical ica loop to the distal right m1 segment.Product: zoom 71 reperfusion catheter lot f2434801/fg00543-11 by imperative care, inc.Attempts to re-access the retained catheter via fractured portion with the microcatheter and microwave to remove with a retriever was unsuccessful as the fractured portioned was deformed and resting against the wall.Attempt to retriever with a snare was also unsuccessful.It was also not possible to navigate 021 and 027 microcatheter around the catheter beyond the supraclinoid ica due to insufficient room in the vessel.There was flow around the catheter to the right ica and right anterior cerebral artery but no flow to the right middle cerebral artery.I consulted on call vascular surgeon, and there was no open solution from his standpoint given circumstances and high location.Outside hospital provider also recommended leaving the retained foreign catheter as i had exhausted all options.There was no intracranial hemorrhage in the post op head ct after the mechanical thrombectomy.The patient went on to complete his right mca infarct the next day.

Brand Name
ZOOM 71 REPERFUSION CATHETER
Common Device Name
ZOOM 71 REPERFUSION CATHETER
Manufacturer (Section D)
IMPERATIVE CARE, INC.
cambell CA
MDR Report Key21827525
Report Number21827525
Device Sequence Number4210733
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public(01)00812212030450(17)271216(10)F2434801
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
Report Date (Section F) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2434801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/02/2025
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date04/11/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER TREVO NXT 4 MM X 28 MM STENT RETRIEVER.; SYNCHRO 2 MICROWIRE.; VELOCITY MICROCATHETER .; ZOOM 35 REPERFUSION CATHETER.; ZOOM 88 ASPIRATION CATHETER.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age71 YR
Patient SexMale
Patient EthnicityHispanic